Received: January 2, 2009
Accepted: April 29, 2009
Ref: Chewoolkar V, Bichile T, Bichile LS. Catastrophic antiphospholipid syndrome in leprosy. Internet J Med Update 2010 Jan;5(1):48-50.
CATASTROPHIC ANTIPHOSPHOLIPID SYNDROME IN LEPROSY
Dr. Vaibhav Chewoolkar† MD, Dr. Tanmayee Bichile‡ MBBS and Dr Lata S BichileØ MD
†Lecturer, ‡Research Coordinator, ØProfessor and Head, Department of Medicine, Rheumatology Division, Seth G. S. Medical College and K. E. M. Hospital, Parel, Mumbai, India
(Corresponding Author: Dr. Vaibhav Chewoolkar, Lecturer, Department of Medicine, Rheumatology Division, Seth G. S. Medical College and K. E. M. Hospital, Parel, Mumbai, India, Email: email@example.com)
Catastrophic antiphospholipid syndrome is an acute and life threatening variant of antiphospholipid syndrome with a high mortality rate. Many infections are known to be accompanied by the thrombotic manifestations of this syndrome. We came across a patient of leprosy who developed bowel ischaemia secondary to mesenteric venous thrombosis as a part of catastrophic antiphospholipid syndrome and later on succumbed. We thereby wish to highlight the need for early diagnosis and aggressive treatment of this potentially fatal condition in patients with infections.
KEY WORDS: Antiphospholipid; Antibody; Catastrophic; Leprosy; Syndrome